Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Shreveport, LA

April 18, 2015Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 18, 2015, 9:26 PM CDT for Smith County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2015, 9:26 PM CDT (02:26 UTC)
Expired
Apr 18, 2015, 10:15 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
288 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 5:08 PM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 18, 5:08 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT SAT APR 18 2015

.AVIATION...
WIDELY SCATTERED SHOWERS AND A FEW THUNDERSTORMS REMAIN LATE THIS
AFTERNOON/EVENING ACROSS THE REGION AND FOR THAT REASON...WILL
MENTION VCSH WITH TEMPO TSRA FOR A FEW HOURS INITIALLY BUT
CONVECTION SHOULD BEGIN DISSIPATING LATER THIS EVENING. COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS ACROSS CENTRAL/N TX IS SLOWLY
MOVING THIS WAY. MODELS ARE UNCERTAIN ON WHETHER OR NOT THIS
CONVECTION WILL HOLD TOGETHER LATE TONIGHT AND MOVE INTO OUR
WESTERN TERMINAL LOCATIONS. WITH THE 00Z TAF PACKAGE...WILL NOT
MENTION INCLUDE ANY NOCTURNAL TSRA BUT WILL CONTINUE TO WATCH THIS
POSSIBILITY FOR THE 06Z TAF SET.

SHOULD REMAIN VFR FOR THE MOST PART OVER THE NEXT 24 HOURS OUTSIDE
OF ANY ISOLATED CONVECTION THIS EVENING/OVERNIGHT. RISK OF STRONG
TO SEVERE THUNDERSTORMS ON SUNDAY APPEAR TO DEVELOP ACROSS OUR NW
ZONES CLOSE TO THE 00Z MON TIMEFRAME AND FOR THIS REASON...DID NOT
MENTION IN THE 00Z TAF PACKAGE TNGT.

13

&&

.PREV DISCUSSION... /ISSUED 427 PM CDT SAT APR 18 2015/

DISCUSSION...
BROAD UPPER TROUGH CONTINUES TO SPIN OVER THE HIGH PLAINS OF ERN
COLORADO. A SHORTWAVE TROUGH MOVING ACROSS TX HAS TAPPED INTO
INSTABILITY FROM DAYTIME HEATING AND AN ERODED CAP TO RESULT IN
SCATTERED CONVECTION ACROSS MUCH OF THE CWA THIS AFTERNOON. CAPE
VALUES BETWEEN 1000-1500 J/KG SUPPORT AT LEAST A MARGINAL SEVERE
WEATHER THREAT THIS EVENING AND TONIGHT WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. EYES WILL ALSO BE KEPT ON THE
CONVECTION TO THE WEST OF OUR AREA. HI-RES MODELS AND THE 18Z NAM
ARE FORECASTING AN MCS TO MOVE EWD ACROSS THE SRN PLAINS. IF THIS
COMPLEX DEVELOPS...IT SHOULD REACH OUR AREA CLOSE TO 06Z TONIGHT
BUT SHOULD ALSO BE WEAKENING AS IT APPROACHES DUE TO AN
INCREASINGLY STABILIZED ATMOSPHERE.

A MORE ACTIVE WEATHER DAY IS ANTICIPATED FOR SUNDAY. THE LARGE
UPPER LOW WILL MOVE EWD ACROSS THE PLAINS AND A COLD FRONT WILL
DIVE SEWD. STRONG TO SEVERE CONVECTION IS EXPECTED TO DEVELOP
DURING THE LATE AFTERNOON OR EARLY EVENING HRS...LIKELY NEAR THE
I-30 CORRIDOR. MODELS ARE SHOWING QUITE A BIT OF DISAGREEMENT ON
THE EVOLUTION OF THE SEVERE THREAT. THE GFS IS THE FASTER OF THE
MODELS AND HOLDS OFF MOST OF THE CONVECTION UNTIL THE
EVENING...MAINLY ACROSS THE ERN HALF OF THE AREA. THIS IS MAINLY
DUE TO A STRONG CAP THAT IS EXPECTED TO BE IN PLACE. THE ECMWF AND
NAM ARE CONSIDERABLY SLOWER AND FAVOR GREATER INSTABILITY AND A
MUCH FARTHER WEST POSITION FOR INITIAL DEVELOPMENT. HAVE OPTED
TO LEAN MORE TOWARDS THE NAM/ECMWF FOR THIS SEVERE EVENT WHICH
LINES UP WELL THE SWODY2 FROM SPC.

NAM FCST SOUNDINGS SUGGEST THE CAP SHOULD BE ERODED BY 00Z SUNDAY
AFTERNOON. CAPE VALUES NEAR 3500 J/KG AND DEEP LAYER SHEAR SHOULD
BE MORE THAN SUPPORTIVE OF SEVERE WEATHER. VERY LARGE HAIL AND
DAMAGING WINDS WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES
WILL ALSO BE POSSIBLE BUT LOW LVL SHEAR ACROSS THE WRN HALF OF THE
CWA APPEARS TO SOMEWHAT UNIDIRECTIONAL...BUT THESE VALUES WILL
INCREASE ACROSS SRN AR/NRN LA SUNDAY EVENING.

CONVECTION SHOULD EXIT BY EARLY MONDAY MORNING AS THE COLD FRONT
SWEEPS ACROSS THE AREA. A LARGE SFC HIGH WILL SETTLE INTO THE AREA
FOR THE FIRST HALF OF THE UPCOMING WORK WEEK LEADING TO GENERALLY
BENIGN CONDITIONS. MORE SHWRS/TSTMS LOOKS TO BE IN STORE BEYOND
WEDNESDAY AS ANOTHER STRONG UPPER TROUGH MOVES ACROSS THE SOUTHERN
CONUS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  85  56  73 /  40  30  30  10
MLU  63  83  58  74 /  40  30  50  10
DEQ  58  79  50  71 /  40  50  20  10
TXK  59  80  53  71 /  40  50  30  10
ELD  60  81  54  72 /  40  40  40  10
TYR  61  84  53  72 /  40  20  20   0
GGG  61  84  54  72 /  40  20  30   0
LFK  64  85  57  75 /  40  20  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT SAT APR 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL
THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY
RAINS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF
THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Apr 18, 8:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
847 PM CDT SAT APR 18 2015

TXZ136-149-190230-
CHEROKEE-SMITH-
847 PM CDT SAT APR 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN SMITH COUNTIES...

AT 847 PM CDT...A STRONG THUNDERSTORM WAS NEAR MOUNT SELMAN...OR 9
MILES NORTHWEST OF JACKSONVILLE...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...BULLARD...MOUNT SELMAN...NOONDAY
AND TEASELVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3208 9542 3209 9543 3210 9543 3235 9539
      3225 9509 3201 9529 3206 9544 3207 9544
TIME...MOT...LOC 0147Z 201DEG 17KT 3208 9535

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 8:47 PM CDTSpecial Weather StatementSHVSmith43 min
Apr 18, 10:00 PM CDTSevere Thunderstorm WarningSHVSmith60 min
Apr 18, 10:09 PM CDTSpecial Weather StatementSHVWood66 min
Apr 18, 10:20 PM CDTSpecial Weather StatementSHVCherokee55 min
Apr 18, 10:32 PM CDTFlash Flood WarningSHVSmith118 min
Apr 18, 10:58 PM CDTSpecial Weather StatementSHVRusk47 min
Apr 18, 11:00 PM CDTSpecial Weather StatementSHVPanola30 min
Apr 18, 11:09 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith51 min
Apr 19, 12:25 AM CDTSpecial Weather StatementSHVMarion50 min
Apr 19, 12:37 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola23 min
Apr 19, 4:33 AM CDTLake Wind AdvisorySHVCamp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more14 hr
Apr 19, 4:39 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk66 min
Apr 19, 4:44 PM CDTSpecial Weather StatementSHVRusk46 min
Apr 19, 4:52 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk23 min
Apr 19, 5:02 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk28 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVCass49 min
Apr 19, 5:17 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola30 min
Apr 19, 5:39 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby36 min
Apr 19, 5:42 PM CDTSevere Thunderstorm WarningSHVNacogdoches33 min
Apr 19, 5:45 PM CDTTornado WarningSHVNacogdoches, Rusk, Shelby60 min
Apr 19, 5:47 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby28 min
Apr 19, 6:00 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola60 min
Apr 19, 6:13 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine, Shelby62 min
Apr 19, 6:17 PM CDTTornado WarningSHVHarrison, Panola28 min
Apr 19, 6:29 PM CDTSevere Thunderstorm WarningSHVShelby31 min
Apr 19, 6:56 PM CDTSevere Thunderstorm WarningSHVShelby34 min
Apr 19, 1:12 AM CDTSpecial Weather StatementSHVBossier, Webster48 min
Apr 19, 1:29 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine46 min
Apr 19, 1:36 AM CDTSpecial Weather StatementSHVBienville, Red River54 min
Apr 19, 2:22 AM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn38 min
Apr 19, 2:58 AM CDTSevere Thunderstorm WarningSHVBienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 1 more47 min
Apr 19, 3:34 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more56 min
Apr 19, 6:09 PM CDTSpecial Weather StatementSHVBossier51 min
Apr 19, 6:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo48 min
Apr 19, 6:32 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine28 min
Apr 19, 6:47 PM CDTTornado WarningSHVBossier, Webster39 min
Apr 19, 3:46 PM CDTSpecial Weather StatementSHVHoward29 min
Apr 19, 4:26 PM CDTSpecial Weather StatementSHVHempstead34 min
Apr 19, 4:35 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada40 min
Apr 19, 5:11 PM CDTSevere Thunderstorm WarningSHVNevada22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.